MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
A (b)(6) male patient was having an unknown procedure when it was discovered that the catheter had a hole and was leaking.It was removed and replaced with a new device.A section of the device did not remain inside the patient's body.No additional procedures were required and the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Investigation - evaluation a review of the complaint history, device history record, specifications, trends and visual inspection of the returned device was conducted during the investigation.The visual / microscopic inspection of the returned device reveals a 4mm rupture of the catheter tubing.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident review of device history record shows no nonconforming events which could contribute to this failure mode.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.
 
Event or Problem Description
A (b)(6) male patient was having an unknown procedure when it was discovered that the catheter had a hole and was leaking.It was removed and replaced with a new device.A section of the device did not remain inside the patient¿s body.No additional procedures were required and the patient did not experience any adverse effects due to this occurrence.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6061798
Report Number1820334-2016-01224
Device Sequence Number13668953
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)190324(10)6759072
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date12/16/2016
Patient Sequence Number1
Patient Age7 YR